Pink, the Deadly New Opioid Drug
Opioid addiction and dependence are on the rise in the United States. From heroin to prescription opioid drugs, people of all ages are finding themselves trapped in a cycle of addiction, dependence and withdrawal. The next wave of tragedy in the opioid epidemic looks to involve new, synthetic opioid drugs. The rise in the sale of drugs on the internet and more clever methods of disguising packaging has allowed a new generation of dangerous drugs onto the streets. One of these synthetic opioids, technically named U-47700, but known by the street name pink, has already claimed many lives.
Beginning in 2015, reports started to surface of overdoses and prevalence of the drug on the street in Asia, Europe and the United States, going by the street names “pink,” “pinky” or “U4.” It comes in powder or tablet form and is light pink in color. This new opioid drug is several times more powerful than morphine and is often confused with heroin or other opioid drugs, leading to accidental overdose.
People taking pink will experience euphoric effects similar to those of other opioid drugs. It has the same addiction-forming properties as other opioids and carries the same, if not greater, risk of overdose that is fatal in many cases. Pink’s overdose symptoms tend to be the same as with other opioids and can include respiratory depression, nausea, coma and death are all possible outcomes of a pink overdose.
Have more questions about Opiate abuse?Read the most frequently asked questions
See alsoSee more topics
Seeking addiction treatment can feel overwhelming. We know the struggle, which is why we're uniquely qualified to help.
Your call is confidential, and there's no pressure to commit to treatment until you're ready. As a voluntary facility, we're here to help you heal -- on your terms. Our sole focus is getting you back to the healthy, sober life you deserve, and we are ready and waiting to answer your questions or concerns 24/7.Speak with an Intake Coordination Specialist now.352.771.2700